Alert archive / Illinois / Tornado Warnings in 2013

Tornado Warning 11, NWS Chicago, IL

September 1, 2013Grundy County, Kendall County, LaSalle County, Illinois

NWS Chicago, IL issued this tornado warning at Sep 1, 2013, 6:44 PM CDT for Grundy County, Kendall County, LaSalle County, Illinois. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2013, 6:44 PM CDT (23:44 UTC)
Expired
Sep 1, 2013, 7:30 PM CDT
In force
46 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Observed
Hail
1.0 in

Counties Grundy County, IL, Kendall County, IL, LaSalle County, IL

What was reported inside it

TimeReportWhereRemark
Sep 1, 6:45 PM CDTHAIL 0.75Sheridan, ILTHIS IS A DELAYED REPORT. REPORT RELAYED TO NWS DURING DAMAGE SURVEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
246 J/kg
Mixed-layer CIN
-376 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WFUS53 KLOT 012344
TORLOT
ILC063-093-099-020030-
/O.NEW.KLOT.TO.W.0011.130901T2344Z-130902T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
644 PM CDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN GRUNDY COUNTY IN NORTHEAST ILLINOIS...
  SOUTHWESTERN KENDALL COUNTY IN NORTHEAST ILLINOIS...
  NORTHEASTERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 730 PM CDT

* AT 639 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR SERENA...AND
  MOVING SOUTHEAST AT 15 MPH.

  HAZARD...DAMAGING TORNADO AND QUARTER SIZE HAIL.

  SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO NEAR SERENA.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* THE TORNADO WILL BE NEAR...
  MARSEILLES AROUND 725 PM CDT.

OTHER LOCATIONS IMPACTED...
ILLINI STATE PARK...

I-80 BETWEEN MILE MARKERS 93 AND 105.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4145 8843 4127 8873 4149 8888 4163 8873
TIME...MOT...LOC 2344Z 320DEG 12KT 4149 8873

TORNADO...OBSERVED
HAIL...1.00IN

$$

MDB
3 follow-up statements
304 
WWUS53 KLOT 012358
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
658 PM CDT SUN SEP 1 2013

ILC063-093-099-020030-
/O.CON.KLOT.TO.W.0011.000000T0000Z-130902T0030Z/
KENDALL IL-LA SALLE IL-GRUNDY IL-
658 PM CDT SUN SEP 1 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN GRUNDY...EAST
CENTRAL LA SALLE AND SOUTHWESTERN KENDALL COUNTIES UNTIL 730 PM
CDT...

AT 655 PM CDT...A ROTATING FUNNEL CLOUD WAS LOCATED NEAR SERENA...AND
MOVING SOUTHEAST AT 30 MPH.

HAZARD...DAMAGING TORNADO AND QUARTER SIZE HAIL.

SOURCE...WEATHER SPOTTERS REPORTED A ROTATING FUNNEL CLOUD NEAR U.S. 
52 AND ROUTE 1224 NEAR SERENA.

IMPACT...MOBILE HOMES COULD BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS TORNADIC STORM WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL LA
SALLE...NORTHWESTERN GRUNDY AND SOUTHWESTERN KENDALL COUNTIES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO MAY BE ON THE GROUND. TAKE COVER NOW. MOVE TO 
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4145 8843 4130 8868 4151 8881 4155 8869
TIME...MOT...LOC 2356Z 307DEG 25KT 4148 8868


TORNADO...OBSERVED
HAIL...1.00IN

$$

MDB
662 
WWUS53 KLOT 020009
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
709 PM CDT SUN SEP 1 2013

ILC063-093-099-020030-
/O.CON.KLOT.TO.W.0011.000000T0000Z-130902T0030Z/
KENDALL IL-LA SALLE IL-GRUNDY IL-
709 PM CDT SUN SEP 1 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN GRUNDY...EAST
CENTRAL LA SALLE AND SOUTHWESTERN KENDALL COUNTIES UNTIL 730 PM
CDT...

AT 706 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR SERENA...AND MOVING EAST AT 10 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN LA SALLE...EXTREME NORTHWESTERN
  GRUNDY AND EXTREME SOUTHWESTERN KENDALL COUNTIES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. TRAINED SPOTTERS REPORTED A FUNNEL CLOUD EARLIER 
WITH THIS STORM. A TORNADO MAY HAVE ALSO TOUCHED DOWN PRIOR TO 7 PM. 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. 
AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO 
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING 
DEBRIS.

&&

LAT...LON 4148 8875 4153 8863 4145 8843 4133 8862
TIME...MOT...LOC 0007Z 285DEG 10KT 4145 8868


TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

MDB
881 
WWUS53 KLOT 020026
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
726 PM CDT SUN SEP 1 2013

ILC063-093-099-020036-
/O.EXP.KLOT.TO.W.0011.000000T0000Z-130902T0030Z/
KENDALL IL-LA SALLE IL-GRUNDY IL-
726 PM CDT SUN SEP 1 2013


...THE TORNADO WARNING FOR NORTHWESTERN GRUNDY...EAST CENTRAL LA
SALLE AND SOUTHWESTERN KENDALL COUNTIES WILL EXPIRE AT 730 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS WITH TRAINED SPOTTERS REPORTING THAT THERE WAS NO ROTATION 
PRESENT. 

LAT...LON 4148 8875 4153 8863 4145 8843 4133 8862
TIME...MOT...LOC 0026Z 285DEG 10KT 4144 8861

$$

MDB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Sep 1, 5:00 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Sep 1, 5:00 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
500 PM CDT SUN SEP 1 2013

.DISCUSSION...
300 PM CDT

PRIMARY FORECAST CONCERN IS WITH CONVECTIVE CHANCES THROUGH THIS
EVENING.

SKIES HAVE INDEED CLEARED OUT SOME AND ATMOSPHERE HAS BEEN
DESTABILIZING WITH SOME ISOLATED CONVECTION BREAKING OUT AHEAD OF THE
"FRONT" WITH DEEPENING CUMULUS FIELD ALONG THE FRONT. GIVEN THE
RADAR AND SATELLITE TRENDS AND INCREASING INSTABILITY AND ASCENT IN
ADVANCE OF APPROACHING SHORTWAVE SEEMS REASONABLE THAT CONTINUED
DEVELOPMENT OF AT LEAST SCATTERED THUNDERSTORMS WILL CONTINUE INTO
THE FIRST HALF OF THE EVENING. DVN'S VWP INDICATES ONLY ABOUT 25KT
OF FLOW AT 6KM...WEAKER THAN HAD BEEN PROGGED BY RAP/NAM EARLIER
TODAY AND WITH WESTERLY SFC WINDS THE DEEP LAYER SHEAR IS ONLY ABOUT
20KT. GIVEN THE MODERATE INSTABILITY AND FAIRLY STEEP LAPSE RATES
THE POTENTIAL STILL EXISTS FOR ISOLATED DAMAGING WIND GUSTS BUT
OVERALL SEVERE THREAT LOOKS TO REMAIN FAIRLY ISOLATED AT THIS POINT.

AFTER TONIGHT WEATHER IS REALLY NIL THROUGH THE NEXT SEVEN DAYS WITH
DRY NORTHWESTERLY FLOW ALOFT EXPECTED TO SET UP. A COUPLE OF COOL
NIGHTS ARE ON TAP MONDAY AND TUESDAY NIGHT WITH HIGH PRESSURE...LOW
DEWPOINTS AND LIGHT WINDS. AMPLE SUNSHINE SHOULD RESULT IN BIG TEMP
REBOUNDS DURING THE DAY AWAY FROM THE INFLUENCES OF AFTERNOON LAKE
COOLING. WARMING TREND WILL TAKE PLACE AS HIGH PRESSURE SLIDES OFF
TO THE EAST WITH NEXT NOTICEABLE FROPA NOT EXPECTED UNTIL NEXT
WEEKEND AND AT THIS DISTANCE EVEN THAT FROPA LOOKS TO BE A DRY ONE.
SO OVERALL A GREAT WEEK WEATHER WISE AFTER TONIGHT WITH DRY
SEASONABLE SEPTEMBER WEATHER.

IZZI

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 22Z...

* SCT SHRA/TSRA CROSSING THE TERMINAL AREA NEXT 2-3 HRS AHEAD OF A
  WEAK COOL FRONT.

* WINDS SHIFTING TO A STEADIER NORTHWEST DIRECTION EARLY THIS
  EVENING..THEN NORTHERLY OVERNIGHT WITH SPEEDS INCREASING SLIGHTLY.

* POSSIBLE MVFR STRATUS EARLY MONDAY MORNING IMPROVING TO VFR IF
  IT OCCURS.

MDB

//DISCUSSION...UPDATED 22Z...

WEAK COOL FRONTAL BOUNDARY CONTINUES TO WORK ITS WAY SOUTHEAST
INTO NORTH CENTRAL ILLINOIS. WEAK CONVERGENCE HAS ALLOWED SOME
SPOTTY SHRA/TSRA DEVELOPMENT IN THE UNSTABLE AIRMASS BUT OVERALL
COVERAGE HAS REALLY STRUGGLED TO INCREASE. HAVE STARTED TO SEE A
BIT OF AN INCREASE IN THE NUMBER OF SMALL CELLS HOWEVER IN THE
PAST 15-30 MINUTES. EXPECT THAT THIS INCREASE WILL CONTINUE AS THE
FRONT MOVES EASTWARD SO CHANCES OF THE TERMINALS BEING DIRECTLY
AFFECTED WILL INCREASE AT LEAST SOMEWHAT. RFD SHOULD BE CLEAR OF
THE ACTIVITY BY 23 OR 00Z...WITH THE CHI AREA TERMINALS SEEING
ACTIVITY APPROACH TOWARD 23Z SO WILL CARRY VC MENTION WITH A SHORT
TEMPO AS THE FRONT ITSELF PASSES WHICH WOULD BE MORE SUPPORTIVE OF
HIGHER COVERAGE...THOUGH THE COVERAGE MAY STILL BE RATHER
SCATTERED. WINDS WILL TURN MORE NORTHWESTERLY BEHIND THE FRONT.

MDB

FROM 18Z...

PRIMARY CONCERN FOR THE PERIOD WILL BE THE CHANCES FOR SHRA/TSRA
LATE THIS AFTERNOON INTO EARLY THIS EVENING. A COLD FRONT IS
DROPPING SEWD INTO THE MIDDLE MISSISSIPPI VALLEY WHICH SHOULD BE
THE FOCUS FOR THE CONVECTIVE ACTIVITY. LATEST SFC ANALYSIS SHOWS A
FAIRLY DIFFUSE BOUNDARY WITH LITTLE WIND SHIFT OR TEMPERATURE
CONTRAST INVOF THE BOUNDARY WITH WINDS ONLY GRADUALLY VEERING FROM
WLY TO NWLY. EARLY MORNING STRATUS AND FOG HAS FINALLY CLEARED AND
INCREASED INSOLATION IS ALLOWING SFC TEMPS TO INCREASE INTO THE
80S WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S. LATEST VISIBLY
SATELLITE IMAGERY IS ALSO INDICATING ENHANCED CU DEVELOPMENT INVOF
THE FRONTAL BOUNDARY. STILL EXPECTING SCT SHOWERS AND
THUNDERSTORMS AS THE FRONT MOVES THROUGH THE AREA...BUT SINCE
CONVECTIVE ACTIVITY IS EXPECTED TO REMAIN SCATTERED...CONFIDENCE
IN EXACT TIMING AND DURATION IS LOW.

FOLLOWING THE FROPA...COOLER...DRIER AIR WILL GRADUALLY FILTER
INTO THE REGION WITH THE STRONGEST COLD ADVECTION DEVELOPING
DURING THE EARLY MORNING HOURS. EXPECT THAT WINDS SHOULD VEER TO
NORTHERLY AND GUST TO ARND 18KT IN TIME FOR THE MORNING RUSH
HOURS. WINDS SHOULD GRADUALLY TAPER OFF THROUGH THE AFTERNOON
TOMORROW AS HIGH PRESSURE BUILDS ACROSS THE UPPER MISSISSIPPI
VALLEY AND INTO THE WESTERN GREAT LAKES.

KREIN

//ORD AND MDW CONFIDENCE...UPDATED 22Z...

* HIGH CONFIDENCE IN SHRA/TSRA OCCURRING IN THE AREA TIL
  01/02Z...MEDIUM CONFIDENCE IN COVERAGE BEING SCATTERED.

* HIGH CONFIDENCE IN WINDS TURNING NORTHWEST THEN NORTH THIS
  EVENING/TONIGHT.

* MEDIUM-HIGH CONFIDENCE IN SOME MVFR LEVEL STRATUS AROUND MONDAY
  MORNING BUT LOW-MEDIUM CONFIDENCE IN EXTENT OF COVERAGE.

MDB

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT...VFR. NORTH/NORTHEAST WINDS.

TUESDAY THROUGH WEDNESDAY...VFR. AFTERNOON LAKE BREEZE.

THURSDAY THROUGH SATURDAY...VFR.

BEACHLER

&&

.MARINE...

252 PM...LOW PRESSURE OVER LAKE SUPERIOR WILL SLOWLY MOVE EAST
INTO QUEBEC MONDAY AFTERNOON. A TRAILING COLD FRONT WILL MOVE
SOUTH ACROSS LAKE MICHIGAN THIS EVENING SHIFTING WINDS BRIEFLY
NORTHWEST AND THEN NORTHERLY OVERNIGHT. PREVAILING SPEEDS IN THE
20-25KT RANGE STILL LOOK ON TRACK THOUGH ITS STILL POSSIBLE FOR
SOME GUSTS TO 30 KT ESPECIALLY MONDAY MORNING. HIGH PRESSURE WILL
BUILD ACROSS THE NORTHERN PLAINS TONIGHT INTO MONDAY AND THEN
SLIDE SOUTHEAST ACROSS THE SOUTHERN LAKES AND OHIO VALLEY MONDAY
NIGHT THROUGH WEDNESDAY. THIS WILL ALLOW THE WINDS TO DIMINISH
FIRST ACROSS THE SOUTHERN END OF THE LAKE BUT AS ANOTHER FRONT
SAGS INTO THE NORTHERN LAKES TUESDAY NIGHT INTO WEDNESDAY...THE
GRADIENT MAY STAY SOMEWHAT TIGHT ACROSS THE NORTHERN HALF OR THIRD
OF THE LAKE TUESDAY NIGHT INTO WEDNESDAY. HIGH PRESSURE SPREADING
ACROSS SOUTHERN CANADA TUESDAY NIGHT WILL WEAKEN AND MERGE WITH
THE HIGH OVER THE OHIO VALLEY WEDNESDAY AND WEDNESDAY NIGHT. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...BEACH HAZARDS STATEMENT...ILZ006-ILZ014...4 AM MONDAY TO 7 PM
     TUESDAY.

IN...BEACH HAZARDS STATEMENT...INZ001-INZ002...4 AM MONDAY TO 7 PM
     TUESDAY.

LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
     LMZ745...4 AM MONDAY TO 4 PM TUESDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 1, 3:15 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
315 PM CDT SUN SEP 1 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
022015-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
315 PM CDT SUN SEP 1 2013 /415 PM EDT SUN SEP 1 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...THE STRONGEST COULD PRODUCE:
    HEAVY RAIN.
    CLOUD TO GROUND LIGHTNING.
    LOCALLY DAMAGING WINDS OVER 60 MPH.
    AND POSSIBLY HAIL UP TO 1 INCH IN DIAMETER.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN ILLINOIS
  FOR THE REMAINDER OF THE AFTERNOON SPREADING INTO NORTHWEST
  INDIANA BY THIS EVENING BEFORE ENDING AREA WIDE PRIOR TO
  MIDNIGHT.

  DISCUSSION:

  A COLD FRONT MOVING INTO THE REGION FROM THE NORTHWEST WILL
  CONTINUE TO IGNITE ISOLATED TO SCATTERED THUNDERSTORMS THIS
  AFTERNOON INTO THE EARLY EVENING HOURS. IT IS UNCERTAIN HOW
  WIDESPREAD THUNDERSTORMS WILL BE...BUT ANY STORMS THAT DO
  DEVELOP WOULD HAVE THE POTENTIAL TO PRODUCE LOCALLY DAMAGING
  WINDS AND POSSIBLY SOME HAIL AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LARGE WAVES WILL PRODUCE STRONG CURRENTS AND HAZARDOUS SWIMMING
CONDITIONS AT LAKE MICHIGAN BEACHES MONDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-022015-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
315 PM CDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING...SOME
MAY PRODUCE WIND GUSTS OVER 35 KNOTS AND POSSIBLY SOME HAIL.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT MONDAY THROUGH TUESDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-022015-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
315 PM CDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE LAKE THROUGH
EARLY THIS EVENING. SOME MAY PRODUCE WIND GUSTS OVER 35 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY THROUGH FRIDAY
NIGHT.

&&

IZZI

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Special weather statement, Sep 1, 6:20 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
620 PM CDT SUN SEP 1 2013

ILZ011-019>021-020015-
DE KALB IL-GRUNDY IL-KENDALL IL-LA SALLE IL-
620 PM CDT SUN SEP 1 2013

...SPECIAL WEATHER STATEMENT...

AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LELAND...MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

CITIES AND TOWNS AFFECTED...
  SOMONAUK...           LELAND...             SANDWICH...
  EARLVILLE...          SHERIDAN...           SERENA...
  NEWARK...             MORRIS...

OTHER LOCATIONS AFFECTED...
GEBHARD WOODS STATE PARK...GRUNDY COUNTY SPEEDWAY...FAIRGROUNDS...
SANDWICH FAIRGROUNDS...WILLIAM G. STRATTON STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.

&&

LAT...LON 4155 8826 4119 8836 4158 8896 4169 8871
TIME...MOT...LOC 2321Z 309DEG 14KT 4156 8872

MDB

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 3:46 AM CDTBeach Hazards StatementLOTLake54 hr
Sep 1, 3:47 AM CDTSmall Craft AdvisoryLOT54 hr
Sep 1, 4:27 AM CDTDense Fog AdvisoryLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more6 hr
Sep 1, 6:20 PM CDTSpecial Weather StatementLOTGrundy, Kendall55 min

Nearby

Tornado Warnings in Illinois, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.